Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 85, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 12, 1999, 5:45 AM CDT for Benton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 1999, 5:45 AM CDT (10:45 UTC)
- Expired
- May 12, 1999, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Benton County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 121044 FFWSGF MOC015-121445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 AM CDT WED MAY 12 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 945 AM CDT * AT 540 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE LOCATED ALONG AND WEST OF A LINE FROM NEAR GAINESVILLE TO ELDON AND WERE MOVING NORTH NORTHEAST AT 20 MPH. DOPPLER RADAR WAS ESTIMATING BETWEEN TWO TO THREE INCHES OF RAINFALL SINCE MIDNIGHT AND AROUND AN INCH SINCE 430 AM. * SINCE THE RAINFALL EXTENDS SOUTHWARD INTO NORTHERN ARKANSAS... AN ADDITIONAL ONE TO TWO INCHES OF RAIN MAY FALL THROUGH 8 AM. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. AF/TAGGART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:30 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 12, 2:30 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT WED MAY 12 1999 MORE FLOODING OCCURRING ACROSS W MO/SE KS THIS MORNING WITH PERSISTENT SLOW MOVING TSRA. MAIN FOCUS IN THE SHORT TERM WILL BE WITH THIS SHORTWV/CDFNT AS IT PUSHES THRU TDA...AND ASSOCIATED CONVECTION. BLOCKING PATTERN OVER CANADA CONTINUING WITH MAIN LOW ACROSS N ROCKIES AND BLOCKING HIGH ACROSS CNTRL CANADA. CDFNT FROM 05Z ANALYSIS IN BETWEEN JLN AND SGF...STRETCHING INTO NE MO. MODELS FAIRLY SIMILAR IN INITIALIZATION...AND SEEM PRETTY CONSISTENT IN THEIR PROGS DURING THE PD. HAVE GONE WITH THE AVN MODEL FOR GUIDANCE. S END OF ELONGATED SHRTWV LOOKS TO BREAK OFF FROM MAIN CIRCULATION PUSHING SE INTO THE TN/OH VLY BY THU NIGHT. WEAK RIDGE LOOKS TO BUILD INTO THE CWA BEHIND SHRTWV. CDFNT SHOULD PUSH THRU THE CWA TDA...WITH CONVECTION SLOWLY DRIFTING TO THE E THROUGHOUT THE DAY. MAIN HEAVY RAIN AXIS SHOULD ALSO SHIFT E AND WILL MOVE THE FLASH FLOOD WATCH TO THE E PTN OF CWA FOR TDA. MAIN CONVECTION SHOULD END ACROSS THE W DURING THE MORNING AND WILL WORD ZONES AS SUCH. DRIER AND MORE STABLE AIR SHOULD PUSH INTO THE THE AREA TONIGHT BEHIND THE CDFNT. WILL MENTION 30 POPS ACROSS THE E FOR THIS EVENING BUT SHOULD BE OUT OF AREA BY MIDNIGHT. SUNSHINE SHOULD BE IN ABUNDANCE WITH DRY AND STABLE AIR ACROSS THE AREA ON THU. ANOTHER SFC LOW STRENGTHENS ACROSS THE PLAINS ON THU NIGHT/FRI AND SHOULD SEE A RETURN OF GULF MOISTURE INSTABILITY THEN. SGF TB 070/048 074/052 074 059--- JLN TB 070/050 076/056 075 058--- UNO TB 070/052 075/053 074 0593-- VIH TB 069/049 070/050 072 0593-- LINDENBERG
In the hours before
Special weather statement, May 12, 12:01 AM CDT, 5 hours 44 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1201 AM CDT WED MAY 12 1999 ...SEVERE THUNDERSTORM WATCH 250 HAD EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS HAD BEEN ALLOWED TO EXPIRE AT MIDNIGHT. ALTHOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER HAD DIMINISHED...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT WITH LARGE HAIL THE MAIN THREAT. HEAVY RAIN WILL ALSO CONTINUE AND A FLASH FLOOD WATCH REMAINED IN EFFECT OVERNIGHT. SUTTON
Special weather statement, May 12, 12:01 AM CDT, 5 hours 44 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1201 AM CDT WED MAY 12 1999 ...SEVERE THUNDERSTORM WATCH 250 HAD EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS HAD BEEN ALLOWED TO EXPIRE AT MIDNIGHT. ALTHOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER HAD DIMINISHED...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT WITH LARGE HAIL THE MAIN THREAT. HEAVY RAIN WILL ALSO CONTINUE AND A FLASH FLOOD WATCH REMAINED IN EFFECT OVERNIGHT. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| May 11, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 63 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper | 63 min |
| May 11, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 35 min |
| May 11, 9:11 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 11, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 37 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Greene, Hickory, Polk | 4 hr |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 4 hr |
| May 12, 4:42 AM CDT | Flash Flood Warning | SGF | Dallas | 4 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Dallas, Greene | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.